It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Health - Men Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-01-2006, 04:00 AM   #1
Junior Member
(male)
 
Join Date: Mar 2006
Posts: 18
gohawks84 HB User
Question ED due to antidepressants (most likely)

I'm 21 - Male - Been on Anti-Depressants for a long while now, and ever since i started taking them my "sex drive" has been going downhill, now i'm at the point where i feel like i'm walking around with a dead organ between my legs, which is generally the case. It's been weeks and i haven't been "in the mood" for a long while. Though i don't think i should stop taking my anti depressants, and it's hard to explain, but my mental state is a lot better when not mastubating, i have an OCD illness which relates to masturbation where i feel depressed the day following any sexual activity, hard to explain like i said, but basically i'm wondering if maybe i'm better off without masturbating.

I still kinda want to masturbate though, and when i find another girl i don't want to have no sexual feelings at all. Sex/Masturbation feels great, so why shouldn't i be able to do it?

I'll get to the point. Should i get off my anti-depressants? Maybe try a different kind of anti-depressant (they all cause sexual side effects don't they?) or could i take a sexual enhancement drug (viagra, cialis, etc) while staying on my anti depressants? Are there people under 25 on ED drugs? Right now i can't figure out what to do, quite a dilemma, i'm leaning toward at least taking a break from my anti-depressants, but i'm not sure if it's a good idea or not. Any helpful advice would be appreciated.

 
Sponsors Lightbulb
   
Old 07-01-2006, 04:34 PM   #2
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 1,045
desertdweller HB User
Re: ED due to antidepressants (most likely)

First of all, you can't just " take a break from your antidepressants" without slowly weaning yourself off them. Otherwise, your mood will take a severe nose dive. I would talk to your doctor about this. There are other types of antidepressants that do not have the sexual side effects, like Wellbrutrin, but they may not work for you. I don't quite understand why it's not a good thing to not feel quite so sexual, when you admit that you have an OCD that relates to masterbation. Could it be that you miss your compulsion? Why don't you talk to your doctor about lowering your dose a little, and go from there?

 
Sponsors Lightbulb
   
Old 07-02-2006, 04:47 AM   #3
Junior Member
(male)
 
Join Date: Mar 2006
Posts: 18
gohawks84 HB User
Re: ED due to antidepressants (most likely)

I'll probably ween off of these meds then, even on the lowest dose it kills my sex drive almost completely. I looked in to Wellbutrin and from what i saw it always has sexual side affects, maybe it's not as common or not as bad, i don't know. I guess i'll look into all the anti depressant drugs.

Would taking ED drugs be out of the question though for a guy my age?

Last edited by gohawks84; 07-02-2006 at 04:48 AM.

 
Old 07-02-2006, 08:55 PM   #4
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 1,045
desertdweller HB User
Re: ED due to antidepressants (most likely)

I don't know about using ED drugs since I'm a girl, but I can say that about 6-7 years ago I took Paxil and I had the same thing happen. I felt not depressed, but not sexual either. I was switched to Wellbutrin, which brought my sexual desire back, but my depression also came back too.
Sorry, not much help.
I take the natural route now, I take Omega-oils , it's not a cure, but it helps.

 
Old 07-03-2006, 06:13 AM   #5
Newbie
(male)
 
Join Date: Jun 2006
Location: Manchester, England
Posts: 6
hbuseruk HB User
Smile Re: ED due to antidepressants (most likely)

Quote:
Originally Posted by gohawks84
I'm 21 - Male - Been on Anti-Depressants for a long while now, and ever since i started taking them my "sex drive" has been going downhill, now i'm at the point where i feel like i'm walking around with a dead organ between my legs, which is generally the case. It's been weeks and i haven't been "in the mood" for a long while. Though i don't think i should stop taking my anti depressants, and it's hard to explain, but my mental state is a lot better when not mastubating, i have an OCD illness which relates to masturbation where i feel depressed the day following any sexual activity, hard to explain like i said, but basically i'm wondering if maybe i'm better off without masturbating.

I still kinda want to masturbate though, and when i find another girl i don't want to have no sexual feelings at all. Sex/Masturbation feels great, so why shouldn't i be able to do it?

I'll get to the point. Should i get off my anti-depressants? Maybe try a different kind of anti-depressant (they all cause sexual side effects don't they?) or could i take a sexual enhancement drug (viagra, cialis, etc) while staying on my anti depressants? Are there people under 25 on ED drugs? Right now i can't figure out what to do, quite a dilemma, i'm leaning toward at least taking a break from my anti-depressants, but i'm not sure if it's a good idea or not. Any helpful advice would be appreciated.

Have you tried searching the internet for the side-effects of the drugs you are taking?

Some medications lower your blood pressure making it harder to have an erection. Others depress your libido.

You also need to check that there are not other factors like low testosterone, smoking, high cholesterol, low zinc levels, poor general health, lack of fitness etc which are contributing to your problem.

With a bit of research on the internet you ought to be able to come up with a list of factors which could cause ED and eliminate those that do not apply to you.

Most of those will have a work-around that will help you to improve your situation.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Do antidepressants do this or is this my mind playing tricks? redball Depression 11 07-24-2009 12:59 PM
Antidepressants and Fracture Risk PikaB Osteoporosis 10 01-25-2007 10:44 PM
Staying off antidepressants kkkittykat Depression 3 12-18-2006 09:24 PM
Antidepressants during pregnancy dasy9 Pregnancy 10 05-15-2005 08:41 AM
Has anyone come off antidepressants and still feel great?! pheobe13 Panic Disorders 4 12-18-2004 03:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:44 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!